MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 SOFT TIP; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 SOFT TIP; WIRE, GUIDE, CATHETER
Catalog Number M001468060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
During the procedure, it was reported that the guidewire was noted to be fractured in the middle suddenly inside the patient without any tough movement.The procedure was completed with another of the same device and the patient was stable following the procedure.No further information is available for now.
 
Additional Manufacturer Narrative
Device evaluated by mfg: updated.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.During the analysis of the returned device, it was revealed that the guidewire was fractured inside the patient and kinked just distal to the fractured site.In addition, magnified examination of the fracture site showed the hypotube and inner core wire were fractured.The functioning test could not be performed due to the damaged condition of the returned device.Additional information provided by the customer indicated that the guidewire was properly flushed prior to being introduced inside the patient and the wire separated in the middle during the procedure without any tough movement.From the condition of the device, it appears the guidewire was bent first and then fractured.Although it was stated that the wire separated without any tough movement, the damage found on the returned device indicated that excessive manipulation of the device occurred during use.Based on the information currently available, an assignable cause of handling damage will be assigned to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Product available to stryker: updated; expiration date: added; returned to manufacturer on: updated; device evaluated by mfg: updated; manufacturing date: added.
 
Event or Problem Description

Brand Name
TRANSEND EX 014/205 SOFT TIP
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key8171672
Report Number3008853977-2018-00075
Device Sequence Number1459534
Product Code DQX
UDI-Device Identifier08714729201212
UDI-Public08714729201212
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K931584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2020
Device Catalogue NumberM001468060
Device Lot Number22152524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2019
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer01/07/2019
02/08/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/30/2019
02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1